Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 170, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 2, 2003, 2:21 PM MDT for Mora County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2003, 2:21 PM MDT (20:21 UTC)
- Expired
- Oct 2, 2003, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 022021
SVRABQ
NMC033-022100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT THU OCT 2 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 300 PM MDT
* AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTHEASTERN MORA COUNTY...OR ABOUT 8
MILES SOUTHEAST OF WAGON MOUND...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL SOUTHEASTERN MORA COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3594 10431 3588 10436 3578 10437 3582 10457
3583 10470 3601 10470 3603 10460 3603 10436
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:05 PM MDT, 16 minutes earlier.
Area forecast discussion, Oct 2, 2:05 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 205 PM MDT THU OCT 2 2003 .DISCUSSION...SMALL S/WS IN FLOW WILL CONTINUE ACROSS NM AS THE MAIN UPPER LOW SLIDES SOUTH INTO THE GREAT BASIN AND THEN EAST TO THE FOUR CORNERS. THIS PATTERN WILL KEEP TS/RW CHANCES THROUGH SATURDAY NIGHT. SLIGHT RIDGING STARTS SUNDAY...STRENGTHENS MONDAY...THEN FLATTENS AGAIN BEFORE THE NEXT UPPER PAC LOW. ALSO OF NOTE FOR MID TO LATE WEEK IS A POSSIBLE TAP OF SUBTROPICAL MOISTURE. THE AGENDA FOR THE SFC IS ANOTHER COLD FRONT ENTERING NM FRIDAY THROUGH FRIDAY NIGHT. A SFC LOW SETS UP OVER AZ INCREASING THE EAST CANYON WIND POTENTIAL. WILL LEAVE EXACT TIMING AND STRENGTH OF ECW FOR NEXT FEW SHIFTS. EXPECT A FRONT EVERY COUPLE THREE DAYS FOR THE NEXT WEEK OR SO. THEREFORE TEMPERATURES REMAIN MORE FALL LIKE THIS COMING WEEK. CURRENT FORECAST SHOWS THE CORRECT TRENDS SO ONLY MINOR CHANGES NEEDED.AS && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 053/068 048/068 043 23555 GALLUP.................... 045/067 043/067 035 23565 GRANTS.................... 043/065 042/065 038 23455 GLENWOOD.................. 053/071 051/077 046 23244 CHAMA..................... 039/056 036/058 032 23565 LOS ALAMOS................ 044/061 043/061 039 23455 RED RIVER................. 033/055 034/054 030 23465 TAOS...................... 041/066 039/065 035 23455 SANTA FE.................. 045/068 042/066 037 23344 SANTA FE AIRPORT.......... 049/070 046/068 041 23244 ESPANOLA.................. 048/072 048/070 043 23344 ALBUQUERQUE HEIGHTS....... 059/075 054/073 049 23244 ALBUQUERQUE VALLEY........ 057/075 052/073 047 23244 ALBUQUERQUE FOOTHILLS..... 054/071 051/070 047 23244 ALBUQUERQUE WEST MESA..... 057/076 053/074 048 23244 SOCORRO................... 051/078 053/077 049 23233 SANDIA PARK/CEDAR CREST... 046/066 041/063 036 23244 MORIARTY/ESTANCIA......... 044/070 039/067 034 23244 CARRIZOZO................. 054/079 054/078 049 23122 RUIDOSO................... 049/072 047/067 042 23122 RATON..................... 045/066 039/063 035 23444 LAS VEGAS................. 046/065 040/062 037 23344 ROY....................... 051/069 045/064 039 23334 CLAYTON................... 051/073 046/067 041 23334 SANTA ROSA................ 053/076 049/071 045 23233 TUCUMCARI................. 052/078 052/071 048 23233 FORT SUMNER............... 054/077 054/072 049 23122 CLOVIS.................... 052/077 053/072 049 23122 PORTALES.................. 052/080 054/075 050 23122 ROSWELL................... 055/083 055/077 050 23122 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 2, 6:00 AM MDT, 8 hours 21 minutes before
NMZ001>021-026-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU OCT 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 30 TO 40 MPH COULD OCCUR NEAR THUNDERSTORMS. ALSO SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... AS A STORM SYSTEM APPROACHES THE FOUR CORNERS AREA FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS WILL BE CAPABLE OF GUSTY MICROBURST WINDS OF 30 TO 40 MPH ALONG WITH SMALL HAIL.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.